Alert archive / Nevada / Wind Advisories in 2007

Wind Advisory 19, NWS Elko, NV

November 30, 2007White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Nov 30, 2007, 12:16 PM PST for White Pine County, Nevada. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2007, 12:16 PM PST (20:16 UTC)
Expired
Nov 30, 2007, 3:00 PM PST
In force
3 hr
Issued by
NWS Elko, NV

County White Pine County, NV

The radar

The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 8.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2007-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2007-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1484 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 302016
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1216 PM PST FRI NOV 30 2007

...WINDY CONDITIONS WILL CONTINUE ACROSS WHITE PINE COUNTY...

NVZ035-010100-
/O.NEW.KLKN.WI.Y.0019.071130T2016Z-071201T0100Z/
WHITE PINE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL
1216 PM PST FRI NOV 30 2007

...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. 

A LOW PRESSURE TROUGH IS CAUSING WINDY CONDITIONS ACROSS WHITE PINE
COUNTY. SUSTAINED WINDS IN EXCESS OF 30 MILES AN HOUR HAVE ALREADY
BEEN REPORTED. ALSO...HIGH GUSTS ARE ALSO POSSIBLE IN EXCESS OF 45
MPH. THESE CONDITIONS SHOULD BEGIN TO SUBSIDE THIS EVENING ONCE
THE TROUGH MOVES OUT OF THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

IPPI
1 follow-up statement
000 
WWUS75 KLKN 302300
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
300 PM PST FRI NOV 30 2007

...WINDS HAVE DECREASED ACROSS WHITE PINE COUNTY...

NVZ035-010000-
/O.CAN.KLKN.WI.Y.0019.000000T0000Z-071201T0100Z/
WHITE PINE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL
300 PM PST FRI NOV 30 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED WELL BELOW ADVISORY CRITERIA ACROSS WHITE
PINE COUNTY. HOWEVER...STRONG GUSTS IN EXCESS OF 30 MPH WILL
STILL BE POSSIBLE INTO THE EVENING HOURS AS A LOW PRESSURE SYSTEM
SLOWLY PROGRESSES ACROSS THE AREA.

$$

IPPI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 30, 11:00 AM PST, 1 hour 16 minutes earlier.

Area forecast discussion, Nov 30, 11:00 AM PST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ELKO NV
1100 AM PST FRI NOV 30 2007

.SYNOPSIS...A WEAK LOW PRESSURE SYSTEM WILL BRING PARTLY CLOUDY SKIES
TO NORTHERN NEVADA TODAY. A LOW MOVING THROUGH ARIZONA AND UTAH
TONIGHT AND SATURDAY WILL BRING A CHANCE OF SNOW TO EASTERN AND
SOUTHERN WHITE PINE COUNTY. TEMPERATURES WILL CONTINUE ON THE COOL
SIDE THROUGH THE WEEKEND...WARMING MONDAY AND TUESDAY...WITH A SLIGHT
CHANCE OF SHOWERS FAR NORTH TUESDAY AND WEDNESDAY.
&&

.UPDATE...1100 AM PST...BAND OF SNOW MOVING ACROSS THE RENO CWA WITH
KLRX SHOWING SOME ECHOES EXTENDING INTO HUMBOLDT AND NORTHWESTERN
ELKO COUNTIES IN OUR OWN CWA. THIS SNOW IS ASSOCIATED WITH A POTENT
MIDLEVEL TROUGH CROSSING INTO NEVADA FROM CALIFORNIA AT THE
MOMENT...AND IS BEING ENHANCED BY THE RIGHT REAR ENTRANCE REGION OF
A POTENT UPPER-LEVEL JET STREAK CURRENTLY LOCATED OVER NORTHERN
NEVADA AND IDAHO. HAVE NOT RECEIVED ANY REPORTS OF SNOW ON THE
GROUND AS OF YET...BUT CONSIDERING THE MODERATE SNOW WHICH WAS
OBSERVED AT KRNO RECENTLY...DECIDED TO ADD ISOLATED AND SCATTERED
SNOW SHOWERS ACROSS HUMBOLDT COUNTY, ALONG WITH ADJACENT PARTS OF
ELKO AND LANDER COUNTIES. ALSO INCREASED CLOUD COVER ACROSS BOTH THE
NORTHWEST AND SOUTHEAST PARTS OF THE CWA BASED ON SATELLITE IMAGERY.
SAF...PFM...SFT...AND ZFP RE-SENT. RCM

.SHORT TERM...TODAY THROUGH SUNDAY. SHORT-TERM MODELS AGREE ON COLD
FRONT MOVING THRU THE FCST AREA TODAY AND THIS EVENING...WITH -7C
REACHING ELY THIS EVENING. PRECIP WILL SPREAD INTO SE WHITE PINE
LATE THIS AFTERNOON AND EVENING AS A STRONG STORM SYSTEM LIFTS THRU
ARIZONA INTO UTAH. A FEW INCHES OF SNOW WILL BE POSSIBLE IN SE WHITE
PINE AND NORTHEAST NYE...BEFORE THE STORM PULLS EAST SATURDAY
AFTERNOON AND EVENING. CONDITIONS WILL BE WINDY IN EAST CENTRAL NV
TODAY AND BREEZY ELSEWHERE.

AT 500MB...TROF ASSOCIATED WITH COLD FRONT  WILL BRUSH THE NORTH
TODAY...BUT LITTLE MOISTURE TO WORK WITH. A SECOND DRY TROF WILL
MOVE THRU THE NORTH SATURDAY...WITH ZONAL FLOW BRIEFLY LATE
SATURDAY NIGHT INTO SUNDAY. A RIDGE WILL BEGIN BUILDING IN FROM THE
WEST SUNDAY AFTERNOON. REA

.LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY. LATEST GFS AND
ECMWF MODEL RUNS IN REASONABLE AGREEMENT THROUGH EXTENDED PERIOD.
THEY SHOW WEAK RIDGING OVER THE STATE ON SUN EVENING ALONG WITH
INCREASING SWRLY FLOW ALOFT...H7 WINDS ON MON WILL BE 40-50 KTS SO
ADVISORY CRITERIA WILL HAVE TO BE WATCHED FOR WRN HALF OF CWFA. THIS
ALSO PORTENDS A WARMING TREND AS H7 TEMPS INCREASE TO 2-4 DEGS C IN
NORTH AND 6-8 DEGS C IN SOUTH ON MON PM. RESULTING DAYTIME TEMPS ON
MON WILL RISE INTO LOW 50S NORTH AND MID-UPPER 50S SOUTH. OVERNIGHT
LOWS ON TUES AM WILL ALSO BE ABOUT 3-5 DEGS WARMER THAN MON AM DUE
TO MILD H7 TEMPS AND INCREASING CLOUD COVER ASSOCIATED WITH
APPROACHING JET JUST NORTH OF CWFA.  BEGINNING TUES EVENING...A
SERIES OF H5 SHORTWAVES WILL AFFECT NRN PORTIONS OF CWFA. THE FIRST
SYSTEM ON TUES EVENING WILL BRING RAIN SHOWERS TO MAINLY
HUMBOLDT...ELKO AND NRN LANDER/EUREKA COUNTIES. GFS SHOWS NEXT
STRONGER SHORT WAVE ASSOCIATED WITH JET STREAM DIPPING INTO NRN NV
ON WED AM. COOLER AIR WILL ALSO PUSH INTO NRN PORTIONS OF CWFA BY
MIDDAY WED AS EVIDENCED BY H7 TEMPS DROPPING TO -6 TO -8 DEGS C AND
RESULTING SNOW LEVEL LOWERING TO SURFACE IN NRN VALLEYS.
HOWEVER...BY THIS TIME QPF AMOUNTS WILL BE LIGHT...LESS THAN 0.1
INCHES...SO LITTLE ACCUMULATION IS EXPECTED. AS THIS FEATURE AND
ASSOCIATED JET CORE ADVANCE EWRD LATE WED EVENING...ENTIRE CWFA WILL
TRANSITION TO COOLER NWRLY FLOW. AFTER A SHORT RESPITE...ANOTHER JET
STREAK AND ASSOCIATED SHORT WAVE WILL MOVE INTO CWFA ON THURS PM
WITH MINIMAL QPF AMOUNTS. ESSENTIALLY LEFT SLT CHC POPS UNCHANGED IN
NRN PORTIONS OF CWFA DURING ENTIRE PERIOD. AWG &&

.AVIATION...AN UPPER LEVEL DISTURBANCE WILL BE APPROACHING FROM THE
WEST BUT THE MAIN EFFECT WILL BE AN INCREASE IN MID AND UPPER LEVEL
CLOUD CEILINGS AS WELL AS GUSTY WINDS. EXPECT MOSTLY VFR CONDITIONS
THROUGHOUT THE STATE ON FRIDAY. HOWEVER...SNOW SHOWERS WILL BE
DEVELOPING IN/AROUND THE HIGHER ELEVATIONS OF SOUTHEASTERN NEVADA
NEAR KELY AND KTPH ON FRIDAY AFTERNOON AND EVENING...RESULTING IN
PERIODS OF MVFR CONDITIONS AS CEILINGS/VISIBILITIES INTERMITTENTLY
DROP TO AROUND 3000/5. BLUSTERY WINDS WILL ALSO OCCUR IN PORTIONS OF
NORTHERN AND EASTERN NEVADA WITH PEAK GUSTS REACHING 20-30
KNOTS...ESPECIALLY NEAR KELY. AWG
&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

Nearby

Wind Advisories in Nevada, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.